Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 243, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 31, 2015, 7:05 PM CDT for Custer County, Loup County, Nebraska. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2015, 7:05 PM CDT (00:05 UTC)
- Expired
- Jul 31, 2015, 8:00 PM CDT
- In force
- 55 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Custer County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 88 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 2734 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
606
WUUS53 KLBF 010005
SVRLBF
NEC041-115-010100-
/O.NEW.KLBF.SV.W.0243.150801T0005Z-150801T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 PM CDT FRI JUL 31 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
SOUTHWESTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 800 PM CDT
* AT 705 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
NORTHEAST OF VICTORIA SPRINGS STATE RECREATION AREA...OR 12 MILES
WEST OF TAYLOR...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
*
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 119 AND 124.
LOCATIONS IMPACTED INCLUDE...
GATES...ROUND VALLEY...WALWORTH AND TAYLOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4167 9975 4182 9960 4177 9932 4152 9947
TIME...MOT...LOC 0005Z 295DEG 10KT 4173 9961
HAIL...1.00IN
WIND...60MPH
$$
POWER2 follow-up statements
268
WWUS53 KLBF 010039
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
739 PM CDT FRI JUL 31 2015
NEC115-010048-
/O.CAN.KLBF.SV.W.0243.000000T0000Z-150801T0100Z/
LOUP NE-
739 PM CDT FRI JUL 31 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LOUP COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4167 9975 4173 9968 4173 9935 4152 9947
TIME...MOT...LOC 0038Z 325DEG 14KT 4163 9953
$$
NEC041-010100-
/O.CON.KLBF.SV.W.0243.000000T0000Z-150801T0100Z/
CUSTER NE-
739 PM CDT FRI JUL 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN CUSTER COUNTY...
AT 738 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
SARGENT...OR 12 MILES SOUTHWEST OF TAYLOR...MOVING SOUTHEAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 119 AND 121.
LOCATIONS IMPACTED INCLUDE...
ROUND VALLEY...WALWORTH AND GATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4167 9975 4173 9968 4173 9935 4152 9947
TIME...MOT...LOC 0038Z 325DEG 14KT 4163 9953
HAIL...1.00IN
WIND...60MPH
$$
POWER675
WWUS53 KLBF 010056
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
756 PM CDT FRI JUL 31 2015
NEC041-010106-
/O.EXP.KLBF.SV.W.0243.000000T0000Z-150801T0100Z/
CUSTER NE-
756 PM CDT FRI JUL 31 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUSTER COUNTY
WILL EXPIRE AT 800 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4167 9975 4173 9968 4173 9935 4152 9947
TIME...MOT...LOC 0054Z 295DEG 10KT 4163 9953
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:39 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 31, 3:39 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 PM CDT FRI JUL 31 2015 .SYNOPSIS... ISSUED AT 338 PM CDT FRI JUL 31 2015 LARGE AREA OF LOW PRESSURE ROTATING ON HUDSON BAY. UPPER LEVEL RIDGE CENTERED ACROSS THE SOUTHERN ROCKIES. NORTHWEST FLOW ACROSS THE HIGH PLAINS. SFC BOUNDARY /GENERALLY EAST TO WEST/ ACROSS THE STATE AND IS THE FOCUS FOR ISOLATED THUNDERSTORM DEVELOPMENT. TEMPS AS OF 3 PM WERE IN THE UPPER 80S TO LOWER 90S...AND DEW PTS WERE IN THE LOWER 60S TO MID 50S. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 338 PM CDT FRI JUL 31 2015 LOOKING VERY SIMILAR TO YESTERDAY...EXCEPT THE STORMS ARE A LITTLE FURTHER NORTH. THE NEARLY STATIONARY BOUNDARY HAS INCHED NORTHWARD SINCE YESTERDAY...THUS THUNDERSTORMS HAVE FIRED FURTHER NORTH THAN YESTERDAY. MID LEVEL DRY AIR WILL KEEP ACTIVITY ISOLATED...HOWEVER STEEP LAPSE RATES...DECENT SHEAR BUT MARGINAL MOISTURE MAY RESULT IN SOME STRONG STORMS...BUT NOT GREAT FOR SEVERE. THESE STORMS SHOULD DRIFT SOUTHEAST AND DIMINISH ONCE SUNSET OCCURS. HOWEVER A MID LEVEL DISTURBANCE WILL MOVE IN THE NW FLOW ACROSS PORTIONS OF S DAKOTA AND NORTHERN NEB. THESE ELEVATED NOCTURNAL STORMS WILL GET AN ADDED BOOST BY THE LOW LEVEL JET. THIS POTENTIAL MCS COULD LINGER ACROSS N CENTRAL IN THE MORNING. ANOTHER WAVE WILL MOVE ACROSS THE AREA TOMORROW AFTERNOON. THE STALLED BOUNDARY SHOULD ALSO BE IN THE AREA...ALTHOUGH WITH THIS EVENING/OVERNIGHT CONVECTION...MODELS MAY BE OFF IN THE PLACEMENT. THIS BOUNDARY WILL NEED TO BE WATCHED WITH ISOLATED THUNDERSTORMS AGAIN EXPECTED IN THE VICINITY OF THE BOUNDARY. AT THIS TIME THE FAVORED LOCATION IS ACROSS NORTHERN NEBRASKA. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 338 PM CDT FRI JUL 31 2015 SATURDAY NIGHT THROUGH MONDAY...THE MODELS SUGGEST WHATEVER CONVECTION IS ONGOING SATURDAY AFTN SHOULD DIMINISH IN THE EVENING. THE CAVEAT IS A MODEST SSWLY 25KT 850 MB JET THAT DOES NOT VEER UNTIL 06Z AND THERE IS STILL GOOD MOISTURE IN PLACE AHEAD OF A COLD FRONT POSITIONED ACROSS NW NEB. THUS IT IS POSSIBLE THE CONVECTION COULD LAST UNTIL 09Z OR A BIT LATER. SUNDAY WILL BE A DRY AND WARM DAY. MOISTURE DROPS OFF SIGNIFICANTLY WITH PWAT LESS THAN 1 INCH AND AS LOW AS 0.5 INCHES. HIGHS RISE INTO THE 90S. A WEAK COLD FRONT WILL PRESS INTO NCNTL NEB BUT THE BULK OF THE AIR FILTERING SOUTHEAST WILL BE HOT AIR OFF A THERMAL RIDGE ACROSS THE NRN ROCKIES. COOLER AIR WILL BACK IN SUNDAY NIGHT WITH SOUTH WINDS DEVELOPING ON THE CNTL HIGH PLAINS BY MORNING. THIS SETS UP RETURN FLOW AND A WARM FRONT MONDAY. THE MODELS LOOKS PRETTY CRAZY WITH PRECIPE. STUFF LIKE QPF BULLSEYES WITH 850-700MB MOISTURE LESS THAN 60 PERCENT. POPS ARE LIMITED TO 30 PERCENT MONDAY AFTN. STILL THE MODELS SUGGEST HIGHS IN THE UPPER 80S TO AROUND 90. THE BAD PART OF THE FORECAST IS THE QPF FORECAST WITH LITTLE OR NO CAPE MONDAY AFTN...DEWPOINTS LESS THAN 60 AND TEMPERATURES NEAR 90. WHICH SPELLS A STABLE ATMOSPHERE. SAFE TO SAY THIS FORECAST PERIOD IS LOWER CONFIDENCE. WE WOULD NOTE THE MODELS ARE BIFFING THE DEWPOINT FORECAST THIS AFTN. SFC DEWPOINTS ARE WELL INTO THE 60S...THE MODELS WERE FORECASTING 40S AND 50S. MONDAY NIGHT THROUGH FRIDAY...NO BIG CHANGES IN THE ECM AND GFS SOLNS. THE DEEP HUDSON BAY LOW WILL PULL COOL HIGH PRESSURE INTO THE UPPER MIDWEST WHICH WILL BACK INTO THE FCST AREA SETTING A STATIONARY BOUNDARY FOR THUNDERSTORM DEVELOPMENT SOMEWHERE ACROSS WRN AND NCNTL NEB. THE GFS AND ECM SUGGEST THE BETTER RAIN CHANCES ACROSS NORTHEAST NEB WHILE THE GEF MODEL SPREADS THE WEALTH INTO SWRN NEB. THIS RAINFALL WOULD LIKELY DEPEND ON THE POSITION OF THE FRONT WHICH WILL VARY DAY TO DAY AS UPPER LEVEL DISTURBANCE TRACK EAST SOUTHEAST THROUGH WRN AND NCNTL NEB. THE ECM SMARTLY SHOWS THE FRONT PULLING UP 65+ DEW POINTS INTO WRN AND NCNTL NEB ALONG THE FRONT. THE GFS IS SIMILAR BUT PREFERS TO KEEP THE FRONT MOISTLY IN THE MISSOURI BASIN AND THIS HAS BEEN THE DIFFERENCE IN THE MODELS THIS WEEK. PRESUMABLY...SOME VERY WARM TEMPERATURES COULD DEVELOP ACROSS SWRN NEB WHICH MIGHT REMAIN SOUTH OR WEST OF THE FRONT. POPS ARE LIMITED TO 30 PERCENT FOR THIS PORTION OF THE FORECAST. WPC SUGGESTS 1/2 TO 1 INCH OF RAIN WILL FALL EAST OF HIGHWAY 83 NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 108 PM CDT FRI JUL 31 2015 ANOTHER WARM AFTERNOON EXPECTED WITH ISOLATED THUNDERSTORMS EXPECTED. AT THIS TIME THE THUNDERSTORMS LOOK TO BE FOCUSED ON AN EAST/WEST BOUNDARY ACROSS CENTRAL NEBRASKA. THIS PLACED BOTH TAF SITES IN A LESS THAN FAVORABLE LOCATION AND DID NOT INCLUDE IN THE TAF. THUNDERSTORMS EXPECTED TO DIMINISH AFTER SUNSET. HOWEVER THE BOUNDARY REMAINS ACROSS THE AREA...AND WILL LIFT NORTH. CANNOT RULE OUT SOME ISOLD STORMS ACROSS NORTHERN NEB OVERNIGHT. COVERAGE DOES NOT WARRANT MENTION IN THE KVTN TAF YET. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...CDC AVIATION...MASEK
Hazardous weather outlook, Jul 31, 3:52 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 352 PM CDT FRI JUL 31 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-012100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 352 PM CDT FRI JUL 31 2015 /252 PM MDT FRI JUL 31 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS...LOCALLY STRONG WITH HAIL AND WINDS...ARE POSSIBLE THIS EVENING. OVERNIGHT ADDITIONAL STORMS ARE POSSIBLE ACROSS NORTHERN NEBRASKA...MAINLY NORTH OF HAY SPRINGS TO BROKEN BOW LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING NORTH OF INTERSTATE 80. SOME STORMS MAY BE SEVERE EAST OF A LINE FROM VALENTINE TO BROKEN BOW. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH THURSDAY. AT THIS TIME...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Special weather statement, Jul 31, 3:34 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CDT FRI JUL 31 2015 NEZ028-312115- GARFIELD NE- 334 PM CDT FRI JUL 31 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARFIELD COUNTY UNTIL 415 PM CDT... AT 333 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF BURWELL...MOVING SOUTH AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DEVERRE AND BURWELL. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4178 9913 4194 9916 4195 9899 4182 9893 TIME...MOT...LOC 2033Z 346DEG 5KT 4188 9906 CDC
Special weather statement, Jul 31, 4:18 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 418 PM CDT FRI JUL 31 2015 NEZ008-009-026-312200- BLAINE NE-BROWN NE-ROCK NE- 418 PM CDT FRI JUL 31 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROCK...SOUTHERN BROWN AND NORTHEASTERN BLAINE COUNTIES UNTIL 500 PM CDT... AT 418 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF AINSWORTH...MOVING SOUTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN ROCK...SOUTHERN BROWN AND NORTHEASTERN BLAINE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...HOFELD LAKE...RAVEN...JONES LAKE...JOHNSONS CORNER AND TWIN LAKES STATE WILDLIFE MANAGEMENT AREA. THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 160 AND 168. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4237 10012 4254 9983 4231 9941 4208 9985 TIME...MOT...LOC 2118Z 312DEG 24KT 4243 9984 POWER
Local storm report, Jul 31, 6:15 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
615 PM CDT FRI JUL 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 3 W SARGENT 41.64N 99.43W
07/31/2015 M1.75 INCH CUSTER NE EMERGENCY MNGR
EST. 50 TO 60 MPH WINDS AFTER THE HAIL...TREE LIMBS
DOWNED
&&
SNIVELYLocal storm report, Jul 31, 6:35 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
635 PM CDT FRI JUL 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 1 W COMSTOCK 41.56N 99.26W
07/31/2015 CUSTER NE PUBLIC
6 TO 8 INCH TREE LIMBS DOWN
&&
SBAKERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:23 AM CDT | Areal Flood Advisory | LBF | Frontier | 3 hr |
| Aug 1, 3:28 AM CDT | Special Weather Statement | LBF | Rock | 47 min |
| Aug 1, 3:42 AM CDT | Special Weather Statement | LBF | Keya Paha | 48 min |
| Aug 1, 4:01 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 44 min |
| Aug 1, 4:25 AM CDT | Special Weather Statement | LBF | Rock | 65 min |
| Aug 1, 4:52 AM CDT | Special Weather Statement | LBF | Rock | 38 min |
| Aug 1, 6:50 PM CDT | Special Weather Statement | LBF | Deuel | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.